Abstract

The scalar theory of paraxial wave propagation in an axisymmetric medium where the refraction index quadratically depends on transverse variables is addressed. Exact solutions of the corresponding parabolic equation are presented, generalizing the Laplace–Gauss and Helmholtz–Gauss modes earlier known for homogeneous media. Also, a generalization of a zero-order asymmetric Bessel–Gauss beam is given.

© 2016 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Vector Helmholtz–Gauss and vector Laplace–Gauss beams

Miguel A. Bandres and Julio C. Gutiérrez-Vega
Opt. Lett. 30(16) 2155-2157 (2005)

Propagation of generalized vector Helmholtz-Gauss beams through paraxial optical systems

Raul I. Hernandez-Aranda, Julio C. Gutiérrez-Vega, Manuel Guizar-Sicairos, and Miguel A. Bandres
Opt. Express 14(20) 8974-8988 (2006)

Bessel–Gauss beams as rigorous solutions of the Helmholtz equation

Alexandre April
J. Opt. Soc. Am. A 28(10) 2100-2107 (2011)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (38)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription